How bad is the initial breakout from accutane?
Posted 28 December 2008 - 08:20 PM
Can someone please define a (1) breakout and an (2) initial breakout? Are they big nodules or smaller pimples?
I would really appreciate your responses, because the initial breakout and worsening acne in the beginning are the two things that are scaring me a lot. I am in grad school and I need to change my medication because it might be interfering with my ulcerative colitis/crohn's disease.
If you are wondering about me, I have had severe acne since 12 or so. I am 26. I am on tetracycline and when I use it with erythromycin, along with a diet without sugar, I usually do not get any acne. I have told 2 dermatoligists that sugar gives me acne, and both say that food has no effect. I do not agree. Whenever I have anything above 1 gram of sugar, I usually get acne.
Posted 28 December 2008 - 08:24 PM
Posted 28 December 2008 - 08:27 PM
Posted 28 December 2008 - 09:20 PM
Posted 29 December 2008 - 12:21 AM
They were small, though. None of them left scars, and now my chin is completely clear. After that I had a bad week or so on my forehead.
Todays my 59th day, I finally seem to be seeing good results.
Posted 29 December 2008 - 12:33 AM
i just finished my 29th pill today. thinks are looking up. still breaking out though.
Posted 29 December 2008 - 07:48 AM
Posted 29 December 2008 - 08:12 AM
Posted 29 December 2008 - 08:42 AM
Did you get more breakouts later on too?
Posted 29 December 2008 - 08:55 AM
My derm said that the acne will get alot worse within the first 8 weeks and then things will improve from there.
I'm very nervous/excited about starting!!
Posted 29 December 2008 - 11:10 AM
Posted 29 December 2008 - 05:06 PM
I'm currently in the middle of my break out from the second round of accutane so i will have to keep u posted, i think the worst is now finally over for me, hopefully and so it will probs be between 1-2 weeks again. I'm on 60MG.
Posted 30 December 2008 - 06:38 AM
Posted 30 December 2008 - 08:17 PM
Posted 30 December 2008 - 08:33 PM
Derms should now know better that diet is implicated in acne; internal medicine and endocrinologists and cardiologists and so forth already prescribe diet changes for the diseases and conditions they treat. The skin is the same and requires different diets for different people's individual susceptibilities.
Posted 01 January 2009 - 03:18 PM
Posted 01 January 2009 - 04:23 PM
Surprisingly though the breakout i am expreriencing is hard to bare, my cheeks, jaw and around my mouth is covered in small inflamed pustules, it's heartbreaking beause i only went on this ultra low dose for very mild but persistant zits, and now i feel like an absoloute fool for going back on this drug as i have never seen my skin look so bad for a very,very long time.
Is there anyone else here on 10mg who are having a bad time with breakouts?
Posted 01 January 2009 - 05:42 PM
Posted 01 January 2009 - 07:54 PM
First month = hell, my face was the worst I have ever been
End of First Month = Almost back to being as bad as when I first started (a little worse)
Begining of second Month = starting to clear up
Middle of second Month = another mini break-out
End of Second month = starting to clear again
Third Month = at a stand-still. Not as many new ones, but old ones have decided to stick out for the long haul I guess. Hopefully at the end of this month things will get better.
Everyone is different though. Good luck